Has anyone done home IV antibiotic infusions??

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

AngMichelle
Veteran Member


Date Joined Apr 2006
Total Posts : 932
   Posted 7/30/2009 9:53 PM (GMT -6)   
I'm on infusions for Pneumonia and staph and its making me SO sick to my stomach.
I have Zofran and Phenergan Gell and nothing is helping.
I was told some of you may have experience with this and may be able to help.
Any suggestions?
Ang
<S> </S>
Migraines, Ovarian Cyst, repeat and multiple jaw dislocations, depression/anxiety, PTSD, and the list goes on
On Jan 17th 2008 I had a very traumatic situation ending in a colostomy. had the reversal which put me through months of hell, but better now. I have had over 12 pretty major surgeries, 100's of "procedures", my immune system is a NO GO. I've been in and out of the hospital for the last 10 years. I have no real Dx's really. I have a lot of "Psuedo" (sp?) symptoms, so they say. This in just 24 years and its just half the story. (Violin's playing yet?)

Meds: Celexa, Klonopin, getting off pain meds.
(to date doing IV home infusions of antibiotics for pneumonia and staph)

May God give you a reason to smile today, an extra reason to laugh, and bring joy to your soul.


Razzle
Veteran Member


Date Joined Aug 2007
Total Posts : 4399
   Posted 7/31/2009 6:22 AM (GMT -6)   
Make sure your doctor knows you are still having trouble with nausea - it could even be a reaction to one of the medications you are on, and may require that they change you to a different medication.
 
Things to discuss with your doctor to help with nausea:
 
Medications:
 
Antihistamins, such as Benadryl, Claritin, Zyrtec, Tavist, etc.
Motion Sickness medicatons such as Dramamine, Scopolamine, etc.
Anti-nausea medications include Phenergan, Compazine, Zofran, Anzemet, Reglan, Domperidone, etc.
Pepto-Bismol (general upset gut remedy)
Meclizine (vertigo medication)
Ativan (anti-anxiety medication with anti-nausea side-effects)
Antidepressants may help or make things worse -- when I had gallstones, I could not tolerate antidepressants (prescribed for chronic pain) because of the increase in nausea.
 
Herbs:  Ginger, Peppermint, (& probably some others as well) -- do not use ginger if you have gallstones/gallbladder disease.
 
Essential Oils:  Patchouli, Peppermint, Ginger, (& probably some others as well)
 
Homeopathic Remedies: 
Nux V. (nausea/vomiting from:  overeating, medication side-effects, stress, migraines, etc.),
Ipecac. (severe nausea/vomiting) <-- homeopathic version, NOT ipecac syrup...
Cocculus (motion sickness),
Arsenicum Alb. (food poisoning),
Bryonia (morning sickness, vertigo),
Pulsatilla (nausea from hormone fluctuations during menstruation),
etc.
 
Acupressure/Acupuncture:  There are wrist bands that are available in some drug stores that stimulate an acupuncture point on the wrist that can reduce nausea - has been effective in studies of post-operative nausea, nausea from pregnancy, and motion sickness.  There are also other acupuncture or acupressure points that may be helpful - consut a certified acupuncturist for assistance.
 
Also, detoxing may help reduce stress on the liver, which may help reduce nausea.  Sauna, hot bath soaks, castor oil pack with heating pad on your chest and/or over your liver, massage therapy, dry skin brushing, etc. are some of the many methods of detoxing.  My Mom gets pneumonia or bronchitis easily, and she finds castor oil packs on her chest very helpful for encouraging the gunk to move out of the lungs/bronchi so she can heal.
 
I hope something in the above info helps...and I hope you feel better soon.  Take care,
 
-Razzle
Chronic Lyme Disease, Gluten & Sulfite Sensitivity, Many Food/Inhalant/Medication/Chemical Allergies & Intolerances, Asthma, Gut issues (dysmotility, non-specific inflammation), UCTD ("Secondary Lupus-Like Syndrome"), Osteoporosis, chronic Lymphopenia, intermittant pancytopenia, chronic malabsorption/malnutrition, etc.; G-Tube; Currently TPN-dependent.
Meds:  Zofran, Pulmicort, IV Ceftazidime, Heparin (to flush PICC line), Claritin, Domperidone, Colloidal Silver (used topically), probiotics, homeopathy.


Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3538
   Posted 7/31/2009 9:46 AM (GMT -6)   
Hey Everyone,
 
AngMichelle is from the chronic pain board.  She posted over there and I suggested she post her question here as you all are so experienced with IV antibiotics.   You are all very knowledgable and supportive. 
 
Razzle, thanks for your input.  You gave lots of great advice. 


CajunGrl
Veteran Member


Date Joined Mar 2009
Total Posts : 4717
   Posted 7/31/2009 9:57 AM (GMT -6)   
Gretchen,

Thanks for sending her our way:)
**You never know how STRONG you are....until being STRONG is the ONLY choice you have**

Co-Moderator Lyme Disease Forum


Hopegirl
Veteran Member


Date Joined May 2008
Total Posts : 704
   Posted 7/31/2009 11:57 AM (GMT -6)   
Sorry to hear you are having such problems.
I give myself rocephin 4 out of 7 days a week (the other days I'm at the doctors office getting the IV). So far
I have had no problems with it.


 
 
Monica
 
Lyme, Fibromyalgia, Anxiety, IBS, Reflux, Insomnia,Sleep Apnea
Current Meds: IV rocephin; Percocet for break thru pain
Taking it one day at a time.... 

Post Edited (hopegirl) : 8/3/2009 9:31:07 AM (GMT-6)


azsungirl
New Member


Date Joined Jul 2009
Total Posts : 2
   Posted 7/31/2009 12:28 PM (GMT -6)   
I did infusion last fall and winter. The anti-biotic not only kills the bad bacteria in your body but also the good. I got very sick to my stomach, and the doctor put me on Pro-Biotics. You can find them at any GNC or similar vitamin store. At GNC the names of the ones I took which helped were Super Acidophilus and I believe the second one (for the lower intestine) was Bio Tract or something along those lines. I doubled what it said to take. I felt much better a few days after and a ton better 10 days after I started the meds.

Beautiful Disaster 28
Regular Member


Date Joined Jul 2009
Total Posts : 21
   Posted 8/1/2009 9:42 AM (GMT -6)   
Ativan, Xanax, and Klonopin made a world of difference, when phenergan wouldn't. It's amazing how much those drugs help for so many different things.

AngMichelle
Veteran Member


Date Joined Apr 2006
Total Posts : 932
   Posted 8/1/2009 3:17 PM (GMT -6)   
thanks for the replies.
I took Rocephin my mouth and could not handle it.
i started infusing just twice a day rather than 3 and that has helped a lot. Problem is doctor doesn't know this...
I've actually kept all my food down for 2 days now. Still have nausea all day though.
This PICC is really getting on my nerves. I had a Port-a-cath but they took it out b/c they were afraid the Staph would attack it. I was so upset. It was my 3rd port, and was working just fine. Even the surgeon said "I hate taking out a perfectly normal port, but...". Guess I'll just have to get another one, again. I guess though it wouldn't have worked for home infusions, so I'd probably still have had to have the PICC. IT just gets in the way and ITCHES, OMG. Okay, ranting sorry.
Oh, and I ask the pharmacist about Pro-biotics and she said it wouldn't really help the nausea... I thought it would though. They tested me for something called CDIFF, (i think thats right) and it was normal so they didn't give me the pro-biotics.
<S> </S>
Migraines, Ovarian Cyst, repeat and multiple jaw dislocations, depression/anxiety, PTSD, and the list goes on
On Jan 17th 2008 I had a very traumatic situation ending in a colostomy. had the reversal which put me through months of hell, but better now. I have had over 12 pretty major surgeries, 100's of "procedures", my immune system is a NO GO. I've been in and out of the hospital for the last 10 years. I have no real Dx's really. I have a lot of "Psuedo" (sp?) symptoms, so they say. This in just 24 years and its just half the story. (Violin's playing yet?)

Meds: Celexa, Klonopin, getting off pain meds.
(to date doing IV home infusions of antibiotics for pneumonia and staph)

May God give you a reason to smile today, an extra reason to laugh, and bring joy to your soul.


CajunGrl
Veteran Member


Date Joined Mar 2009
Total Posts : 4717
   Posted 8/2/2009 7:23 AM (GMT -6)   
Ang,

Probiotics are known to get the body back level again. It definitely helped the nausea I had. It can't hurt to try it but make sure you take it faithfully everyday. I'm surprised your doctor didn't tell you to take this while being on IV. It's good at preventing yeast overload too.
**You never know how STRONG you are....until being STRONG is the ONLY choice you have**

Co-Moderator Lyme Disease Forum


cleo springs
Regular Member


Date Joined Aug 2009
Total Posts : 76
   Posted 8/10/2009 2:17 PM (GMT -6)   
Hi, I've been on IV rocephin for 8 wks. and take Culturelle, a probiotic (lactobacillus), about 40 billion live cells daily. Initially, I was nauseated (no vomiting) for about 3 wks. but not any more. Hope you get over this!
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 17, 2017 11:17 AM (GMT -6)
There are a total of 2,883,231 posts in 316,366 threads.
View Active Threads


Who's Online
This forum has 157493 registered members. Please welcome our newest member, Rusty123456.
420 Guest(s), 28 Registered Member(s) are currently online.  Details
john wright, Froggy88, Tagier, Lapis_29, 07kr5, Dahlias, Rikky1, Casa11, Pirouette, Loutucky, pine88, Tudpock18, emotions, TxBart, Octobrsky13, SaraOnThisSite, lovefishing, enginerd, RobLee, quincy, gordee09, seyshell, superhenderson13, Union98, Inky07, jackinthebox, Traneboy, lab626


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer